Alert archive / New York / Special Marine Warnings in 2008

Special Marine Warning 13, NWS Buffalo, NY

June 8, 2008

NWS Buffalo, NY issued this special marine warning at Jun 8, 2008, 8:16 PM EDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 8:16 PM EDT (00:16 UTC)
Expired
Jun 8, 2008, 9:24 PM EDT
In force
68 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Buffalo radar (KBUF), 57 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1189 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KBUF 090017
SMWBUF
LEZ020-LOZ042-062-090215-
/O.NEW.KBUF.MA.W.0013.080609T0016Z-080609T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
816 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM THE NIAGARA RIVER TO HAMLIN BEACH...
  INCLUDING THE LOWER NIAGARA RIVER

* UNTIL 1015 PM EDT

* AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OVER 35 
  KNOTS. THESE STORMS WERE LOCATED ABOUT 10 MILES NORTHWEST OF PORT  
  WELLER...MOVING EAST AT 45 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  WILSON BY 845 PM EDT.
  OLCOTT BY 850 PM EDT.
  THIRTY-MILE POINT BY 900 PM EDT.
  POINT BREEZE BY 920 PM EDT.

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

LAT...LON 4363 7873 4364 7824 4363 7800 4336 7801
      4335 7805 4337 7810 4335 7822 4337 7851
      4327 7901 4323 7906 4345 7921 4346 7921
TIME...MOT...LOC 0016Z 273DEG 47KT 4332 7933

$$

HITCHCOCK
2 follow-up statements
000 
FZUS71 KBUF 090046
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
844 PM EDT SUN JUN 8 2008

LEZ020-LOZ042-062-090215-
/O.CON.KBUF.MA.W.0013.000000T0000Z-080609T0215Z/
844 PM EDT SUN JUN 8 2008

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR 
LAKE ONTARIO FROM THE NIAGARA RIVER TO HAMLIN BEACH INCLUDING THE 
LOWER NIAGARA RIVER...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS 
OF 50 KNOTS. THIS STORM WAS LOCATED ABOUT 8 MILES WEST OF YOUNGSTOWN 
AND MOVING EAST AT ABOUT 45 KNOTS.

THIS SEVERE THUNDERSTORM WILL BE NEAR
  THE NIAGARA BAR BY 855 PM EDT.
  OLCOTT BY 905 PM EDT.
  THIRTY-MILE POINT BY 920 PM EDT.
  POINT BREEZE BY 940 PM EDT.

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL
THESE STORMS PASS.

LAT...LON 4363 7873 4364 7824 4363 7800 4336 7801
      4335 7805 4337 7810 4335 7822 4337 7851
      4327 7901 4323 7906 4345 7921 4346 7921
TIME...MOT...LOC 0044Z 273DEG 47KT 4328 7883

$$

HITCHCOCK
000 
FZUS71 KBUF 090124
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
924 PM EDT SUN JUN 8 2008

LEZ020-LOZ042-062-090134-
/O.CAN.KBUF.MA.W.0013.000000T0000Z-080609T0215Z/
924 PM EDT SUN JUN 8 2008

THE SPECIAL MARINE WARNING FOR LAKE ONTARIO FROM THE NIAGARA RIVER 
TO HAMLIN BEACH HAS BEEN CANCELLED.

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED ONSHORE AWAY 
FROM THE LAKE AND WEAKENED.

LAT...LON 4363 7873 4364 7824 4363 7800 4336 7801
      4335 7805 4337 7810 4335 7822 4337 7851
      4327 7901 4323 7906 4345 7921 4346 7921
TIME...MOT...LOC 0124Z 273DEG 47KT 4324 7812

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 8, 7:40 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 8, 7:40 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
740 PM EDT SUN JUN 8 2008

.SYNOPSIS...
A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING UNSEASONABLY
HOT AND HUMID WEATHER THROUGH EARLY THIS WEEK. A FEW ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS EVENING AND AGAIN MONDAY AFTERNOON
AND EVENING WELL INLAND FROM THE LAKES. THERE WILL BE A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AS A COLD FRONT CROSSES
THE REGION. THIS COLD FRONT WILL USHER IN A COOLER AIRMASS WITH
TEMPERATURES RETURNING TO AVERAGE BY MIDWEEK WITH SUNNY AND PLEASANT
WEATHER CONTINUING THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
MODELS SHOW CONVECTION MOVING INTO MICHIGAN SPREADING NORTHEAST
ALONG THE WARM FRONTAL BOUNDARY OVERNIGHT INTO MONDAY. IN WESTERN
NEW THE WARM FRONT BOUNDARY WILL HAVE SHIFTED A LITTLE FURTHER NORTH
IN RESPONSE TO A SLIGHT BUILDING OF THE EASTERN US UPPER LEVEL
RIDGE. THE ACTIVITY SHOULD CONSOLIDATE INTO SEVERAL CONVECTIVE
SYSTEMS WHICH SHOULD THEN TRACK ACROSS ONTARIO AND INTO NORTHERN
NY/THE SAINT LAWRENCE VALLEY OVERNIGHT. WE HAVE CONTINUED LOW CHANCE
POPS INTO THE NORTH COUNTRY THIS EVENING AS THE LOW LEVEL BOUNDARY
SETS UP ACROSS THE AREA...BEFORE INCREASING THESE TO THE LIKELY
RANGE FOR THE LATE EVENING AND OVERNIGHT HOURS TO COVER THE PASSAGE
OF THE CONVECTIVE SYSTEMS. FURTHER SOUTH SHOWERS SHOULD END WITH
DECREASE OF SURFACE HEATING, BUT A WEAK SHORT WAVE MOVING BY
OVERNIGHT MAY BRING SOME CEILINGS. DEW POINTS WILL REMAIN HIGH WITH
ANOTHER SULTRY NIGHT.

THE RIDGE STRENGTHENS AND LIFTS NORTH AGAIN ON MONDAY...LEADING TO A
VERY WARM DAY...SIMILAR TO LAST FRIDAY. 850 MB TEMPS NEAR 20C SHOULD
SUPPORT L90S WITH ONLY SLIGHTLY COOLER M-U 80S DOWNWIND OF LAKES IN
BUFFALO AND WATERTOWN AREAS. THE RIDGE SHOULD PROVIDE A CAP AS WELL
SO ONLY MINIMAL CHANCE OF CONVECTION, BUT LAKE BREEZE BOUNDARIES OFF
LAKE ERIE WILL PROVIDE ENOUGH CONVERGENCE FOR A LOW CHANCE OF
THUNDERSTORMS INTERIOR AREAS PER NAM MODEL GRAPHICS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE MAIN FEATURE OF INTEREST IN THE SHORT TERM PORTION OF THE
FORECAST REVOLVES AROUND CONVECTIVE AND SEVERE WEATHER POTENTIAL ON
TUESDAY.

MONDAY NIGHT A STRONG RIDGE IN THE MID LEVELS WILL STILL BE ANCHORED
ALONG THE EASTERN SEABOARD WITH VERY HIGH HEIGHTS EFFECTIVELY
CAPPING THE ATMOSPHERE TO SURFACE BASED CONVECTION. THE ONLY
POSSIBLE EXCEPTION MAY BE ACROSS THE EASTERN LAKE ONTARIO REGION
WHICH MAY REMAIN CLOSE ENOUGH TO A RETREATING WARM FRONT AND A FEW
WEAK MID LEVEL SHORTWAVES TO KEEP A LOW CHANCE OF A SHOWER OR
THUNDERSTORM. ELSEWHERE...WILL CONTINUE WITH A DRY FORECAST GIVEN
THE EXPECTED CONVECTIVE INHIBITION AND LACK OF FORCING.

ON TUESDAY A SIGNIFICANT SHORTWAVE WILL EJECT OUT OF THE MEAN
WESTERN CONUS TROUGH AND LIFT NORTHEASTWARD INTO THE CENTRAL GREAT
LAKES BY 18Z TUE AND THEN INTO QUEBEC TUESDAY NIGHT. AN ASSOCIATED
COLD FRONT WILL CROSS THE REGION LATE TUESDAY AFTERNOON OR TUESDAY
EVENING. AHEAD OF THE FRONT...THE TYPICAL LAKE BREEZES WILL DEVELOP
WITHIN THE BACKGROUND SOUTHWEST SYNOPTIC SCALE FLOW...THE MOST
PROMINENT OF WHICH WILL PROBABLY BE THE SOUTHERN EDGE OF THE LAKE
ERIE LAKE BREEZE.

THE AIRMASS AHEAD OF THE COLD FRONT WILL BECOME VERY WARM...MOIST
AND UNSTABLE DURING THE AFTERNOON. LATEST 09Z SREF DATA SHOWING A
HIGH PROBABILITY OF SBCAPE IN EXCESS OF 1000J/KG. IN ADDITION...
DEEP LAYER SHEAR WILL INCREASE DURING THE DAY WITH THE APPROACH OF A
MID LEVEL SPEED MAX JUST AHEAD OF THE MID LEVEL SHORTWAVE. 09Z SREF
DATA SHOWING A HIGH LIKELIHOOD OF 0-6KM SHEAR EXCEEDING 40 KNOTS BY
LATE AFTERNOON. THE COMBINATION OF MODERATE INSTABILITY AND DEEP
LAYER SHEAR WILL PRODUCE AN ENVIRONMENT FAVORABLE FOR ORGANIZED DEEP
MOIST CONVECTION...SOME OF WHICH MAY BECOME SEVERE. AT THIS TIME
RANGE THE MESOSCALE DETAILS ARE IMPOSSIBLE TO PREDICT...BUT THE
SYNOPTIC SCALE PATTERN SUPPORTS A SEVERE WEATHER POTENTIAL DURING
THE AFTERNOON AND EVENING...ESPECIALLY INLAND AWAY FROM THE
STABILIZING AFFECTS OF THE LAKES.

THE COLD FRONT WILL SWEEP THROUGH THE AREA TUESDAY EVENING WITH ANY
REMAINING SHOWERS AND THUNDERSTORMS PUSHING EAST OF THE CWA BY
MIDNIGHT. A SURFACE HIGH WILL THEN BUILD INTO THE GREAT LAKES ON
WEDNESDAY WITH A RETURN TO SUNSHINE AND FAIR WEATHER. 850MB TEMPS
COOL TO ABOUT +7C TO +9C ACROSS THE WEST AND AROUND +5C ACROSS THE
NORTH COUNTRY. THE COOLER TEMPS ALOFT WILL BRING TEMPERATURES BACK
TO NEAR AVERAGE WITH HIGHS IN THE 70S...EVEN SOME 60S ACROSS THE
HIGHER TERRAIN EAST OF LAKE ONTARIO.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE LONGWAVE PATTERN ACROSS NOAM THROUGH THE LONG TERM PERIOD WILL
CONTINUE TO BE A WARM SEASON VERSION OF A NEGATIVE PNA...WITH THE
MEAN LONGWAVE TROUGH CENTERED OVER THE WEST WITH RIDGING IN THE
EAST. AT THE START OF THE LONG TERM THERE WILL BE A BRIEF PERIOD OF
HEIGHT FALLS SPREADING ACROSS NEW ENGLAND BRINGING A BRIEF BREAK IN
THE MIDSUMMER WARMTH...HOWEVER HEIGHTS WILL QUICKLY RISE AGAIN BY
THE END OF THE WEEK AND NEXT WEEKEND WITH TEMPERATURES WARMING TO
ABOVE AVERAGE AGAIN.

LOOKING AT THE DETAILS...A SHORTWAVE TROUGH WILL DIG INTO NEW
ENGLAND ON THURSDAY WITH A CORRESPONDING COOL CANADIAN SURFACE HIGH
BUILDING INTO THE GREAT LAKES AND NEW YORK STATE. THIS HIGH WILL
BUILD ACROSS NEW ENGLAND THROUGH FRIDAY AND BRING A PERIOD OF FAIR
WEATHER AND NEAR AVERAGE TEMPERATURES.

BY NEXT WEEKEND MORE UNCERTAINTY BEGINS TO CREEP INTO THE FORECAST.
THE 00Z ECMWF/GFS/CANADIAN GEM WOULD SUGGEST A MAINLY DRY PERIOD
NEXT WEEKEND WITH MID/UPPER LEVEL RIDGING PERSISTING. THE 00Z GFS
ENSEMBLES PAINT A DIFFERENT PICTURE WITH A SIGNIFICANT CLUSTER OF
THE ENSEMBLE MEMBERS SHOWING A WEAK SURFACE COLD FRONT AND
ASSOCIATED MID LEVEL SHORTWAVE MOVING SLOWLY THROUGH THE GREAT LAKES
WITH ENOUGH AMPLITUDE TO SUPPORT A CHANCE OF PRECIP. PREVIOUS
FORECAST HAD CHANCE POPS FOR SATURDAY...AND GIVEN SOME SUPPORT FROM
THE GEFS ENSEMBLES WILL OPT TO MAINTAIN FORECAST CONTINUITY AND KEEP
LOW CHANCE POPS FOR NEXT WEEKEND. WHILE THE POTENTIAL FOR PRECIP IS
QUITE UNCERTAIN AT THIS TIME...THE EVOLUTION OF THE LONGWAVE PATTERN
SUPPORTS A GOOD CHANCE OF TEMPERATURES RETURNING TO ABOVE AVERAGE BY
NEXT WEEKEND. WILL AIM SEVERAL DEGREES ABOVE MOS GUIDANCE WITH HIGHS
BACK INTO THE LOW 80S AWAY FROM THE LAKES.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A SQUALL LINE...STRETCHING FROM GEORGIAN BAY TO CENTRAL LAKE ERIE
EARLY THIS EVENING...WILL TRACK ACROSS WESTERN NEW YORK GENERALLY
BETWEEN 01Z AND 02Z. THE LINE WILL LIKELY WEAKEN A BIT AS IT
CONTINES TO TRACK EAST ACROSS LAKE ERIE...BUT STILL EXPECT SHOWERS
AND SCATTERED THUNDERSTORMS TO IMPACT AT LEAST KBUF/KIAG AND KJHW
DURING THIS PERIOD. CIGS AND VSBYS MAY BRIEFLY LOWER TO MVFR AND
WINDS MAY GUST OVER 35 KNOTS. IF THE SQUALL MAINTAINS ITS INTEGRITY
IT WILL REACH KROC AROUND 02Z AND KART AROUND 04Z. AFTER THE
CONVECTION CLEARS THE AREA...EXPECT A RETURN TO VFR CONDITIONS.

NOTE: THE WATERTOWN /KART/ OBSERVATION REMAINS OUT OF SERVICE. FOR
NOW...WE HAVE ISSUED THE 00Z TERMINAL FORECAST WITH NIL AMENDMENTS
AVAILABLE.

OUTLOOK...
MONDAY...VFR.
TUESDAY...MVFR IN THUNDERSTORMS ASSOCIATED WITH A COLD FRONTAL
PASSAGE.
WEDNESDAY AND THURSDAY...VFR.

&&

.MARINE...
QUIET MARINE WEATHER WILL CONTINUE OVER THE NEXT 36 HOURS WITH WIND
SPEEDS GENERALLY LESS THAN 15 KNOTS AND WAVES LESS THAN 2 FEET. ON
TUESDAY A COLD FRONT WILL APPROACH THE EASTERN GREAT LAKES. AS THE
LOW LEVEL PRESSURE GRADIENT INCREASES AHEAD OF THIS FRONT SOUTHWEST
WINDS WILL INCREASE INTO THE 15 TO 20 KNOT RANGE. WAVES WILL
INCREASE INTO THE 2 TO 4 FOOT RANGE AND MAY APPROACH SMALL CRAFT
ADVISORY CRITERIA...ESPECIALLY ON LAKE ERIE WHERE THE FETCH WILL BE
MAXIMIZED WITH A SOUTHWEST FLOW. FOLLOWING THE COLD FRONTAL PASSAGE
TUESDAY NIGHT A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE EASTERN
GREAT LAKES WITH ANOTHER EXTENDED PERIOD OF QUIET MARINE WEATHER
WEDNESDAY THROUGH FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...APB/JJR
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...TJP
MARINE...HITCHCOCK
Hazardous weather outlook, Jun 8, 4:33 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
433 PM EDT SUN JUN 8 2008

NYZ001>008-010>014-019>021-085-092045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
433 PM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LOCALLY DAMAGING
WIND GUSTS AND POSSIBLY SEVERE HAIL WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-092045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
433 PM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LOCALLY DAMAGING
WIND GUSTS AND POSSIBLY SEVERE HAIL WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

In the hours before

Special weather statement, Jun 8, 4:48 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
448 PM EDT SUN JUN 8 2008

NYZ004>006-082145-
CAYUGA NY-OSWEGO NY-WAYNE NY-
448 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORM MOVING INTO THE SOUTHEAST LAKE ONTARIO
REGION...

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 18 MILES WEST
  OF FULTON...AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RED CREEK AT 455 PM EDT...
  HANNIBAL AT 505 PM EDT...
  IRA AT 510 PM EDT...
  PHOENIX AT 535 PM EDT...
  SAND RIDGE AT 540 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY THIS STORM MAY STILL BECOME SEVERE. REMAIN
ALERT TO NOAA WEATHER RADIO OR ANOTHER MEDIA OUTLET FOR FURTHER
UPDATES AND POSSIBLE WARNINGS.

HITCHCOCK
Special weather statement, Jun 8, 8:03 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
803 PM EDT SUN JUN 8 2008

NYZ019-090100-
CHAUTAUQUA NY-
803 PM EDT SUN JUN 8 2008

...LINE OF STRONG THUNDERSTORMS MOVING INTO CHAUTAUQUA COUNTY...

* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS UP
  TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  20 MILES NORTHWEST OF DUNKIRK TO WESTFIELD TO 18 MILES SOUTHWEST
  OF FINDLEY LAKE...AND MOVING EAST AT 60 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  FRENCH CREEK AT 810 PM EDT...
  STOCKTON AT 815 PM EDT...
  CLYMER AT 820 PM EDT...
  GERRY AT 825 PM EDT...
  ELLINGTON AT 830 PM EDT...
  JAMESTOWN AT 835 PM EDT...

THE STRONG WINDS HAVE MOVED WELL OUT AHEAD OF THIS LINE OF STORMS.
DO NOT WAIT FOR THE SOUND OF THUNDER OR THE SIGHT OF LIGHTNING TO
SEEK SHELTER. THESE STORMS STILL HAVE THE POTENTIAL TO BECOME SEVERE
AND PRODUCE DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO OR
ANOTHER MEDIA SOURCE FOR UPDATES AND POSSIBLE WARNINGS.

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:40 PM EDTSevere Thunderstorm WarningBUFNiagara41 min

Nearby

Special Marine Warnings in New York, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.